Buy this article for $3.95

Have a coupon or promotional code? Enter it here:

When you buy this article you'll get access to the ePub version, a downloadable PDF, and the ability to print the full article.

Source:

Nursing2015

February 2005, Volume 35 Number 2 , p 18 - 18

Author

  • MICHAEL R. COHEN RPH, MS, ScD

Abstract

© 2005 Lippincott Williams & Wilkins, Inc. Volume 35(2)             February 2005             p 18 TACtical error [MEDICATION ERRORS: RISKY ABBREVIATION]

COHEN, MICHAEL R. RPH, MS, ScD

President of the Institute for Safe Medication Practices

A dermatology consultant recommended “TAC 0.1%, apply t.i.d. to affected areas” for a patient with a skin disorder. The patient's primary care provider misinterpreted the recommendation as t etracaine/ a drenaline/ c ocaine and submitted a nonformulary drug request form to get the medication for the patient. The pharmacist intervened and clarified the order with the prescribing dermatologist as triamcinolone cream 0.1%.

A few months later, the same dermatologist wrote the same order for a patient with a rash unresponsive to hydrocortisone cream. A different primary care provider misinterpreted the dermatologist's ...

To continue reading, buy this article for just $3.95.

Have a coupon or promotional code? Enter it here: